Flash Flood, Yavapai
- When
- July 27, 11:30 AM MST to 12:00 PM MST
- Where
- Yavapai County, Chino Vly
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.730, -112.450
Flood water was flowing over Reed Road in northwest Chino Valley.
Thunderstoms produced very heavy rain in Chino Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
Thunderstoms produced very heavy rain in Chino Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 27, 9:30 AM MST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST FRI JUL 27 2007 .SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS ARIZONA FOR THE NEXT SEVERAL DAYS. EXPECT AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO DEVELOP EACH DAY WELL INTO NEXT WEEK. CLOUDS AND PRECIPITATION WILL KEEP AFTERNOON HIGH TEMPERATURES SLIGHTLY BELOW NORMAL. && .DISCUSSION...DEEP MONSOONAL MOISTURE REMAINS IN PLACE ACROSS THE NORTHLAND THIS MORNING...WITH THE MORNING UPPER AIR SOUNDING AT KFGZ INDICATING A PRECIPITABLE WATER VALUE JUST IN EXCESS OF AN INCH. GOES PRECIPITABLE WATER PLOTS ALSO DEPICT A SIMILARLY MOIST AIRMASS COMBINED WITH THE ELEVATED DEWPOINTS AND INSTABILITY ALREADY IN PLACE. AS SUCH...ANOTHER MODERATE MONSOON DAY APPEARS IN STORE. WITH VERY WEAK LOW-LEVEL WIND SHEAR AND STORM MOTIONS ANTICIPATED TO BE GENERALLY 10 MPH OR LESS...IT IS LIKELY THAT THE GREATEST WEATHER THREAT TODAY WILL BE LOCALIZED AREAS WITH FLOODING ISSUES. BEYOND TODAY...NO SIGNIFICANT MECHANISM APPEARS OVER THE NEXT 7 DAYS THAT WOULD RESULT IN SUBSTANTIAL REDUCTION IN MOISTURE ACROSS THE REGION. THUS...WE CAN EXPECT THE DAILY CONVECTIVE PROCESS OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS TO CONTINUE WELL INTO NEXT WEEK. KD && .AVIATION...FOR THE 18Z PACKAGE...SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP FROM LATE THIS MORNING INTO THE EARLY EVENING HOURS WITH MVFR CONDITIONS ACCOMPANYING THE STRONGER STORMS. EXPECT AREAS WITH CEILINGS FROM 3 TO 6 KFT AGL WITH A FEW MOUNTAIN TOPS OBSCURED. THE MAIN THREAT WITH TODAYS STORMS WILL BE REDUCED VISIBILITY IN HEAVY RAIN. STORMS WILL DECREASE IN COVERAGE AFTER 04Z BUT ISOLATED SHOWERS AND STORMS ARE EXPECTED TO CONTINUE OVERNIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 950 AM MST FRI JUL 27 2007 AZZ004>018-037>040-280700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 950 AM MST FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY DEEP MOISTURE REMAINS OVER NORTHERN ARIZONA TODAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE NORTHLAND BY LATE MORNING...INITIALLY ACROSS THE HIGHER TERRAIN OF THE WESTERN MOGOLLON RIM AND YAVAPAI COUNTY MOUNTAINS. STORMS TODAY WILL BE VERY SLOW MOVING...WITH HEAVY RAINFALL AND LOCALIZED FLOODING LIKELY TO BE THE MAIN THREAT. A FEW STORMS MAY ALSO PRODUCE HAIL NEAR OR SLIGHTLY LARGER THAN A HALF INCH IN DIAMETER. THUNDERSTORMS ARE LIKELY TO CONTINUE UNTIL ABOUT MIDNIGHT BEFORE DIMINISHING IN COVERAGE OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AND HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Flagstaff radar (KFSX), 116 km away, was scanning. The volume nearest the first event began at 18:31 UTC.
1 flash flood. Local standard time, as filed.
Flood water was flowing over Reed Road in northwest Chino Valley.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2007Every state in 2007This day in weather historyWarnings in Arizona, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52500.